The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

The experience of pegylated interferon with my husband (Sylatron) for 15 months, stage 3A.

Forums General Melanoma Community The experience of pegylated interferon with my husband (Sylatron) for 15 months, stage 3A.

  • Post
    gaby
    Participant

      I will tell us  my husband experience with pegylated interferon since October 2012.

      Side effects that my husband has after the first month and still continue:

      Hairloss

      dry skin

      problems with vision and teeth

      joint pains

      loss of muscle mass

      headache

      fatigue, fatigue and fatigue! this is the worst

      insomnia

      some anemia

      increased triglycerides

      increase in transaminases (liver damage)

      sometimes dizziness and memory loss

      loss of concentration

       

      The first two months were high doses, then half of the dose.

      Despite all He is living a normal life, and  working full time.

       

      While there are no guarantees, my husband wanted to do the treatment.

       

      Greetings from Argentina

      gaby

    Viewing 2 reply threads
    • Replies
        JerryfromFauq
        Participant

          I can definitely identify with the Faatigue, even without the interferon!  For the triglycerides, an over the counter item that helps is slo-release nician.  My GP long ago prescribed 500  mg after a few years my dosage was raised to one in the mornig and one in the evening.  Read up on other benefits the niacin can also provide.

          JerryfromFauq
          Participant

            I can definitely identify with the Faatigue, even without the interferon!  For the triglycerides, an over the counter item that helps is slo-release nician.  My GP long ago prescribed 500  mg after a few years my dosage was raised to one in the mornig and one in the evening.  Read up on other benefits the niacin can also provide.

            JerryfromFauq
            Participant

              I can definitely identify with the Faatigue, even without the interferon!  For the triglycerides, an over the counter item that helps is slo-release nician.  My GP long ago prescribed 500  mg after a few years my dosage was raised to one in the mornig and one in the evening.  Read up on other benefits the niacin can also provide.

                blden2186
                Participant

                  I had the month long interferon 3C , then radiation, then the 3x a week shots. Tolerated the shots for 17 weeks and quit in December as I could not deal with side effects anymore.  Fatigue was terrible, nausea was increasing, joint pain, did I say fatigue ? 

                  PET scan done last week was good – finally a break in the action.  Husband and I may just take a vacation now. 

                  blden2186
                  Participant

                    I had the month long interferon 3C , then radiation, then the 3x a week shots. Tolerated the shots for 17 weeks and quit in December as I could not deal with side effects anymore.  Fatigue was terrible, nausea was increasing, joint pain, did I say fatigue ? 

                    PET scan done last week was good – finally a break in the action.  Husband and I may just take a vacation now. 

                    blden2186
                    Participant

                      I had the month long interferon 3C , then radiation, then the 3x a week shots. Tolerated the shots for 17 weeks and quit in December as I could not deal with side effects anymore.  Fatigue was terrible, nausea was increasing, joint pain, did I say fatigue ? 

                      PET scan done last week was good – finally a break in the action.  Husband and I may just take a vacation now. 

                Viewing 2 reply threads
                • You must be logged in to reply to this topic.
                About the MRF Patient Forum

                The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

                The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.